Alert archive / Colorado / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 112, NWS Pueblo, CO

July 3, 2014El Paso County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Jul 3, 2014, 4:51 PM MDT for El Paso County, Colorado. It was in force for 54 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 3, 2014, 4:51 PM MDT (22:51 UTC)
Expired
Jul 3, 2014, 5:45 PM MDT
In force
54 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County El Paso County, CO

The radar

The Pueblo radar (KPUX), 51 km from the middle of the area, began a volume at 22:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 3, 5:00 PM MDTHAIL 0.752 N Peterson Afb, CO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 10.9 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2014-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 382 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2014-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
382 J/kg
Mixed-layer CIN
-353 J/kg
Mixed-layer LCL
1539 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
38 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

550 
WUUS55 KPUB 032251
SVRPUB
COC041-032345-
/O.NEW.KPUB.SV.W.0112.140703T2251Z-140703T2345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
451 PM MDT THU JUL 3 2014

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL EL PASO COUNTY IN EAST CENTRAL COLORADO...

* UNTIL 545 PM MDT

* AT 451 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PEYTON...OR
  22 MILES NORTHEAST OF COLORADO SPRINGS...MOVING EAST AT 25 MPH.

  HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  SOUTHEASTERN COLORADO SPRINGS...FOUNTAIN...CALHAN...SCHRIEVER
  AFB...FORT CARSON...PEYTON...SECURITY-WIDEFIELD...CIMARRON HILLS...
  FALCON...PETERSON AFB...STRATMOOR...ELLICOTT...SECURITY AND YODER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3872 10483 3902 10464 3910 10410 3876 10425
      3857 10462
TIME...MOT...LOC 2251Z 266DEG 21KT 3898 10445 

HAIL...1.00IN
WIND...60MPH

$$

HODANISH
5 follow-up statements
080 
WWUS55 KPUB 032300
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
500 PM MDT THU JUL 3 2014

COC041-032345-
/O.CON.KPUB.SV.W.0112.000000T0000Z-140703T2345Z/
EL PASO CO-
500 PM MDT THU JUL 3 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM MDT
FOR CENTRAL EL PASO COUNTY...

AT 458 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED FROM PEYTON TO 10 
MILES SOUTH PEYTON...OR 25 MILES NORTHEAST OF COLORADO 
SPRINGS...MOVING EAST AT 25 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
SOUTHEASTERN COLORADO SPRINGS...FOUNTAIN...CALHAN...SCHRIEVER AFB...
FORT CARSON...PEYTON...SECURITY-WIDEFIELD...CIMARRON HILLS...
FALCON...PETERSON AFB...STRATMOOR...ELLICOTT...SECURITY AND YODER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3872 10483 3902 10464 3910 10410 3876 10425
      3857 10462
TIME...MOT...LOC 2258Z 266DEG 21KT 3898 10439 

HAIL...1.00IN
WIND...60MPH

$$

HODANISH
944 
WWUS55 KPUB 032308
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
508 PM MDT THU JUL 3 2014

COC041-032345-
/O.CON.KPUB.SV.W.0112.000000T0000Z-140703T2345Z/
EL PASO CO-
508 PM MDT THU JUL 3 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM MDT
FOR NORTHEASTERN EL PASO COUNTY...

AT 508 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CALHAN...OR 27
MILES EAST OF COLORADO SPRINGS...MOVING EAST AT 15 MPH.

HAZARD...HALF DOLLAR SIZE HAIL AND 70 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE 
         TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE 
         HOMES...ROOFS AND OUTBUILDINGS. 

LOCATIONS IMPACTED INCLUDE...
EASTERN COLORADO SPRINGS...CALHAN...FALCON...ELLICOTT...SCHRIEVER
AFB...PEYTON AND YODER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3890 10466 3904 10449 3910 10410 3876 10425
      3867 10443
TIME...MOT...LOC 2308Z 263DEG 15KT 3898 10434 

HAIL...1.25IN
WIND...70MPH

$$

HODANISH
004 
WWUS55 KPUB 032318
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
518 PM MDT THU JUL 3 2014

COC041-032345-
/O.CON.KPUB.SV.W.0112.000000T0000Z-140703T2345Z/
EL PASO CO-
518 PM MDT THU JUL 3 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM MDT
FOR NORTHEASTERN EL PASO COUNTY...

AT 517 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CALHAN...OR 31
MILES EAST OF COLORADO SPRINGS...MOVING EAST AT 25 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
CALHAN...ELLICOTT...SCHRIEVER AFB AND YODER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3886 10462 3903 10442 3906 10436 3910 10410
      3876 10425 3867 10443
TIME...MOT...LOC 2317Z 266DEG 21KT 3898 10427 

HAIL...1.00IN
WIND...60MPH

$$

HODANISH
576 
WWUS55 KPUB 032327
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
527 PM MDT THU JUL 3 2014

COC041-032345-
/O.CON.KPUB.SV.W.0112.000000T0000Z-140703T2345Z/
EL PASO CO-
527 PM MDT THU JUL 3 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM MDT
FOR NORTHEASTERN EL PASO COUNTY...

AT 527 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR YODER...OR 31
MILES EAST OF COLORADO SPRINGS...MOVING SOUTHEAST AT 20 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
CALHAN AND YODER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3903 10439 3910 10410 3876 10425 3894 10442
TIME...MOT...LOC 2327Z 311DEG 15KT 3894 10424 

HAIL...1.00IN
WIND...60MPH

$$

HODANISH
750 
WWUS55 KPUB 032343
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
543 PM MDT THU JUL 3 2014

COC041-032352-
/O.EXP.KPUB.SV.W.0112.000000T0000Z-140703T2345Z/
EL PASO CO-
543 PM MDT THU JUL 3 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN EL PASO COUNTY
WILL EXPIRE AT 545 PM MDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER SMALL
HAIL....GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.

LAT...LON 3903 10439 3910 10410 3876 10425 3894 10442
TIME...MOT...LOC 2342Z 266DEG 21KT 3894 10424 

$$

HODANISH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 2:57 PM MDT, 1 hour 54 minutes earlier.

Area forecast discussion, Jul 3, 2:57 PM MDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
257 PM MDT THU JUL 3 2014

.SHORT TERM...(THIS EVENING THROUGH FRIDAY)
ISSUED AT 222 PM MDT THU JUL 3 2014

...HOT WITH ANOTHER ROUND OF STORMS TOMORROW...

STARTING TO SEE STORMS DEVELOP THIS AFTERNOON OVER THE CWA...WHICH
WILL CONTINUE TO SPREAD EWD LATE THIS AFTERNOON THROUGH EVENING.
MONSOONAL MOISTURE PLUME COVERS MOST OF WRN CO. DE POINTS ARE HOLDING
IN THE 50S OVER THE PLAINS...AND 40S FOR THE SAN LUIS VALLEY AND
SW MTS. STILL PRETTY DRY FARTHER TO THE NORTH...WITH ONLY 20S FOR
DEWPOINTS OVER LAKE/CHAFFEE COUNTIES. WILL HAVE TO WATCH FOR THE
THREAT OF LOCALLY HEAVY RAIN THROUGH THIS EVE AS STORM MOTIONS
WILL BE PRETTY SLOW WITH LIGHT UPPER LEVEL WINDS.

TOMORROW...EXPECT ANOTHER TYPICAL JULY DAY...WITH TEMPS RISING A FEW
MORE DEGREES...GETTING INTO THE MID TO UPPER 90S OVER PORTIONS OF
THE PLAINS. WILL GO SLIGHTLY BELOW MOS GUIDANCE FOR TEMPS...GIVEN THE
DECENT MOISTURE THAT IS EXPECTED IN THE LOW LEVELS. EXPECT A SIMILAR
CYCLE OF STORMS DEVELOPING OVER THE MTS FRI AFTERNOON...SPREADING TO
THE PLAINS BY LATE AFTERNOON. THE 12KM NAM SUGGESTS A LITTLE BETTER
COVERAGE OVER THE PLAINS AS AN MCS DEVELOPS EAST OF A LEE LOW
CENTERED ON SE CO. WINDS ALOFT WILL CONTINUE TO BE LIGHT ON FRI...SO
WE WILL HAVE ANOTHER DAY OF WATCHING THE BURN SCARS FOR POTENTIAL
LOCALLY HEAVY RAINFALL. ROSE

.LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY)
ISSUED AT 222 PM MDT THU JUL 3 2014

UPPER LEVEL RIDGE FLATTENS OVER THE WEEKEND AND ELONGATES FROM
WEST TO EAST ACROSS THE WESTERN U.S...WITH CENTER OF UPPER LEVEL
HIGH PRESSURE EVENTUALLY DRIFTING NORTHWARD INTO NWRN COLORADO BY
SUNDAY AFTERNOON. MID AND UPPER LEVEL FLOW WILL TAKE ON A MORE
NORTHERLY COMPONENT BEGINNING SAT AND CONTINUING INTO SUN...WHICH
WILL TEND TO KEEP DEEPER MOISTURE SUPPRESSED TO OUR
SOUTH...ESPECIALLY SUN. STILL ENOUGH RECYCLED/RESIDUAL MOISTURE
TO DEVELOP AFTERNOON/EARLY EVENING CONVECTION OVER THE MTS BOTH
DAYS...BUT WITH DRIER AIR MASS AND UNFAVORABLE NORTHERLY STEERING
CURRENTS...SUSPECT STORMS WILL STAY TIED TO HIGHER TERRAIN WITH
MAINLY VIRGA/GUSTY OUTFLOW WINDS ACROSS THE PLAINS AND VALLEYS.
MAX TEMPS BOTH SAT/SUN LOOK HOT WITH RIDGE OVERHEAD...AND EXPECT
USUAL SPOTS ALONG THE LOWER ARK VALLEY FROM PUEBLO EASTWARD WILL
CLIMB TO NEAR 100F BOTH DAYS.

UPPER RIDGE THEN SHIFTS WESTWARD EARLY NEXT WEEK WHILE FAIRLY
STOUT S/W TROUGH DROPS INTO THE GREAT LAKES. BOTH GFS AND ECMWF
DROP THE COLD FRONT ASSOCIATED WITH THE UPPER MIDWEST WAVE SOUTH
INTO EASTERN COLORADO DURING THE DAY MON...WITH GFS SLIGHTLY
FASTER AND MORE AGGRESSIVE WITH QPF THAN THE EUROPEAN...WHICH
KEEPS BULK OF TSRA ACTIVITY OVER NERN CO. FOR NOW...WILL NUDGE
POPS UPWARD TO MENTION AT LEAST ISOLATED TSRA MOST LOCATIONS MON
AFTERNOON/EVENING...AND WILL COOL OFF MAX TEMPS A DEGREE OR TWO AS
WELL. FOR TUE/WED...FRONT IS FORECAST TO BE SOUTH OF THE
AREA...WITH MOIST UPSLOPE FLOW IN PLACE ACROSS THE EASTERN
MOUNTAINS AND PLAINS. ALSO APPEARS SOME MID LEVEL MOISTURE WILL
SNEAK BACK NORTHWARD UNDER THE UPPER RIDGE AS WELL WITH WEAK
MONSOON TAP FROM AZ/NM. OVERALL...EXPECT AN INCREASE IN CONVECTION
ALL AREAS BOTH DAYS...WITH SOME LOCALLY HEAVY RAINFALL POSSIBLE
AS STORMS WILL BE SLOW MOVING. MAX TEMPS WILL CONTINUE TO DRIFT
DOWNWARD THROUGH MID WEEK WITH INCREASED MOISTURE AND CONVECTIVE
CLOUDINESS...WITH READINGS FALLING BACK TO AROUND MID SUMMER
AVERAGES MOST AREAS.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON)
ISSUED AT 222 PM MDT THU JUL 3 2014

VFR CONDITIONS WILL PERSIST AT THE TAF SITES. MAIN AVN CONCERN
CONTINUES TO BE THE AFTERNOON-EVENING POTENTIAL FOR TS. WILL SEE
THAT THROUGH 04-06Z THIS EVE...THEN AGAIN FRI AFTERNOON AND EVENING.
MAIN IMPACTS WILL BE BRIEF AND LOCALIZED MVFR-IFR VIS IN THE
HEAVIEST STORMS...ALONG WITH GUSTY WINDS AND POSSIBLY SMALL GR.
ROSE

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...ROSE
LONG TERM...PETERSEN
AVIATION...ROSE
Hazardous weather outlook, Jul 3, 11:55 AM MDT, 4 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1155 AM MDT THU JUL 3 2014

COZ058>089-093>099-041800-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1155 AM MDT THU JUL 3 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A GOOD SUPPLY OF MOISTURE AND INCREASED HEATING WILL RESULT IN
GREATER THUNDERSTORM COVERAGE TODAY.  THIS IS ESPECIALLY TRUE FOR
AREAS IN AND NEAR THE MOUNTAINS...INCLUDING THE I-25 CORRIDOR.

THE THREAT OF SEVERE WEATHER IS LOW. A FEW PULSE STORMS COULD
PRODUCE SOME MARGINALLY SEVERE HAIL...BUT THE PRIMARY STORM
THREATS TODAY WILL BE LIGHTNING...HEAVY RAIN AND GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

DAILY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ARE
EXPECTED. THE BEST COVERAGE OF SHOWERS AND THUNDERSTORMS WILL BE
DURING THE 4TH OF JULY...AND NEXT TUESDAY AND WEDNESDAY. SATURDAY
THROUGH MONDAY THE SHOWERS AND THUNDERSTORMS WILL OCCUR PRIMARILY
ACROSS AND NEAR THE MOUNTAINS. THE MAIN CONCERNS WILL BE LOCALLY
HEAVY RAIN AND LIGHTNING. AREA BURN SCARS WILL BE AT RISK BECAUSE
OF THE SLOW MOVEMENT OF STORMS AND LOCALLY HEAVY RAIN POTENTIAL. A
FEW STORMS COULD PRODUCE MARGINALLY SEVERE HAIL AND DAMAGING WINDS
EACH DAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE THIS AFTERNOON AND EVENING.

44/44

In the hours before

Special weather statement, Jul 3, 1:22 PM MDT, 3 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
122 PM MDT THU JUL 3 2014

COZ060>063-065-072-073-076-077-031945-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT CO-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT CO-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT CO-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000FT CO-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT CO-
NORTHWESTERN FREMONT COUNTY  ABOVE 8500FT CO-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT CO-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT CO-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT CO-
122 PM MDT THU JUL 3 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CHAFFEE...NORTH
CENTRAL SAGUACHE AND NORTHWESTERN FREMONT COUNTIES UNTIL 145 PM
MDT...

AT 121 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR MAYSVILLE...OR 41 MILES EAST OF GUNNISON...
MOVING SOUTH AT 15 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
SALIDA...PONCHA SPRINGS...ALPINE...NATHROP...SWISSVALE...ST ELMO AND
MAYSVILLE.

LAT...LON 3878 10593 3872 10595 3870 10597 3869 10590
      3850 10582 3840 10628 3842 10629 3843 10625
      3848 10630 3873 10637 3882 10595
TIME...MOT...LOC 1921Z 346DEG 32KT 3859 10616

SR
Special weather statement, Jul 3, 2:08 PM MDT, 2 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
208 PM MDT THU JUL 3 2014

COZ074-075-088-032045-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT CO-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT CO-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT CO-
208 PM MDT THU JUL 3 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LAS ANIMAS COUNTY
UNTIL 245 PM MDT...

AT 208 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER BONCARBO...OR 9 MILES WEST OF TRINIDAD. THIS
STORM WAS NEARLY STATIONARY.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
TRINIDAD...COKEDALE...STARKVILLE...BONCARBO...GULNARE...SEGUNDO AND
WESTON.

LAT...LON 3709 10489 3737 10494 3740 10442 3709 10435
TIME...MOT...LOC 2008Z 309DEG 1KT 3721 10468

SR
Special weather statement, Jul 3, 4:16 PM MDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
416 PM MDT THU JUL 3 2014

COZ084-085-032245-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT
CO-
416 PM MDT THU JUL 3 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL EL PASO COUNTY
UNTIL 445 PM MDT...

AT 415 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR FALCON...OR 15 MILES NORTHEAST OF COLORADO
SPRINGS...MOVING EAST SOUTHEAST AT 15 MPH.

DIME SIZE HAIL...WIND GUSTS UP TO 50 MPH AND BRIEF HEAVY RAIN WILL
BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
EASTERN COLORADO SPRINGS...CALHAN...FALCON...BLACK FOREST AND PEYTON.

LAT...LON 3895 10473 3909 10467 3904 10425 3877 10445
TIME...MOT...LOC 2215Z 281DEG 14KT 3899 10461

MW
Special weather statement, Jul 3, 4:40 PM MDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
440 PM MDT THU JUL 3 2014

COZ081-084-085-032315-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT
CO-
TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND
11000 FT CO-
440 PM MDT THU JUL 3 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN TELLER AND WEST
CENTRAL EL PASO COUNTIES INCLUDING THE WALDO CANYON BURN SCAR UNTIL
515 PM MDT...

AT 438 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CRYSTOLA...OR 12 MILES NORTHWEST OF COLORADO
SPRINGS...MOVING SOUTHEAST AT 15 MPH.

BRIEF HEAVY RAINFALL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE
WITH THIS STORM. TOTAL RAINFALL AMOUNTS BETWEEN 0.10 AND 0.20 INCHES
WILL BE POSSIBLE.

LOCATIONS IMPACTED INCLUDE...
NORTHWESTERN COLORADO SPRINGS...WOODLAND PARK...AIR FORCE ACADEMY...
MANITOU SPRINGS...GREEN MOUNTAIN FALLS...CHIPITA PARK...CASCADE AND
CRYSTOLA.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3892 10509 3902 10499 3894 10475 3881 10492
TIME...MOT...LOC 2238Z 303DEG 12KT 3896 10499

MW
Special weather statement, Jul 3, 4:46 PM MDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
446 PM MDT THU JUL 3 2014

COZ084-085-032315-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT
CO-
446 PM MDT THU JUL 3 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN EL PASO COUNTY UNTIL
515 PM MDT...

AT 446 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER SOUTHEASTERN COLORADO SPRINGS...MOVING
SOUTHEAST AT 20 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
COLORADO SPRINGS...FOUNTAIN...CALHAN...RAMAH...FALCON...PETERSON
AFB...ELLICOTT...SCHRIEVER AFB...PEYTON...SECURITY-WIDEFIELD AND
CIMARRON HILLS.

LAT...LON 3898 10405 3896 10405 3872 10471 3888 10483
      3913 10435 3913 10417
TIME...MOT...LOC 2246Z 318DEG 19KT 3882 10471

HODANISH

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 6:26 PM MDTSpecial Weather StatementPUBSaguache34 min
Jul 2, 6:29 PM MDTSevere Thunderstorm WarningPUBSaguache46 min
Jul 2, 7:25 PM MDTSpecial Weather StatementPUBSaguache35 min
Jul 2, 7:54 PM MDTSpecial Weather StatementPUBSaguache36 min
Jul 2, 8:32 PM MDTSpecial Weather StatementPUBSaguache28 min
Jul 3, 1:22 PM MDTSpecial Weather StatementPUBChaffee23 min
Jul 3, 2:08 PM MDTSpecial Weather StatementPUBLas Animas37 min
Jul 3, 3:43 PM MDTAreal Flood AdvisoryPUBFremont, Teller2 hr
Jul 3, 4:16 PM MDTSpecial Weather StatementPUBEl Paso29 min
Jul 3, 4:40 PM MDTSpecial Weather StatementPUBTeller35 min
Jul 3, 4:46 PM MDTSpecial Weather StatementPUBEl Paso29 min
Jul 3, 5:00 PM MDTAreal Flood AdvisoryPUBEl Paso2 hr

Nearby

Severe Thunderstorm Warnings in Colorado, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.